Alert archive / Michigan / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 52, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jun 2, 2007, 8:27 PM EDT for Branch County, Michigan. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2007, 8:27 PM EDT (00:27 UTC)
- Expired
- Jun 2, 2007, 9:30 PM EDT
- In force
- 63 min
- Issued by
- NWS Northern Indiana
- Area
- Counties, with a storm outline in the text
County Branch County, MI
The radar
The Northern Indiana radar (KIWX), 78 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 0.5 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 105 J/kg
- Mixed-layer CIN
- -147 J/kg
- Mixed-layer LCL
- 1524 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIWX 030028 SVRIWX MIC023-030130- /O.NEW.KIWX.SV.W.0052.070603T0027Z-070603T0130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 827 PM EDT SAT JUN 2 2007 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BRANCH COUNTY IN SOUTHWEST MICHIGAN * UNTIL 930 PM EDT * AT 823 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS LOCATED NEAR EAST GILEAD...OR ABOUT 10 MILES SOUTHWEST OF COLDWATER...AND MOVING NORTHEAST AT 30 MPH. * LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE... BATAVIA... COLDWATER... MARBLE LAKE... HODUNK...QUINCY AND UNION CITY... GIRARD AND SOUTH BUTLER... THIS IS A DANGEROUS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH... PREPARE IMMEDIATELY FOR PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH....ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4177 8526 4176 8492 4208 8482 4207 8516 $$
2 follow-up statements
000 WWUS53 KIWX 030052 SVSIWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 850 PM EDT SAT JUN 2 2007 MIC023-030130- /O.CON.KIWX.SV.W.0052.000000T0000Z-070603T0130Z/ BRANCH MI- 850 PM EDT SAT JUN 2 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT FOR BRANCH COUNTY... AT 849 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS LOCATED OVER COLDWATER AND MOVING NORTHEAST AT 25 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MARBLE LAKE...QUINCY...GIRARD AND SOUTH BUTLER. THIS IS A DANGEROUS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH... PREPARE IMMEDIATELY FOR PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.....ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4177 8526 4176 8492 4208 8482 4207 8516 $$
000 WWUS53 KIWX 030125 SVSIWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 925 PM EDT SAT JUN 2 2007 MIC023-030135- /O.EXP.KIWX.SV.W.0052.000000T0000Z-070603T0130Z/ BRANCH MI- 925 PM EDT SAT JUN 2 2007 ...THE SEVERE THUNDERSTORM WARNING FOR BRANCH COUNTY EXPIRES AT 930 PM EDT... AT 923 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4177 8526 4176 8492 4208 8482 4207 8516 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 7:50 PM EDT, 37 minutes earlier.
Area forecast discussion, Jun 2, 7:50 PM EDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 750 PM EDT SAT JUN 2 2007 .AVIATION... SCT SHRA/TSRA CONTG OVER NRN INDIANA THIS EVENING. SEVERAL OUTFLOW BOUNDARIES ARE ROAMING THE AREA WHICH WILL HELP SUSTAIN ACTIVITY FOR A FEW MORE HOURS. MOST CONCENTRATED CONVECTION ALONG A LINE FROM JUST SE OF LAF TO JUST SE OF SBN. THESE STORMS MOVG NE AT ABOUT 20KT AND SHOULD STAY SE OF SBN AND NOT AFFECT FWA FOR THE NEXT SEVERAL HOURS... BY WHICH TIME THEY LIKELY WILL HAVE WEAKENED. SCT SHOWERS ALSO DVLPG NEAR FWA ON BACKSIDE OF WWD MOVING OUTFLOW AND THUS INCLUDED A TEMPO SHRA GROUP THIS EVE THERE. CONVECTION EXPECTED TO DIMINISH OVERNIGHT WITH LOSS OF HEATING AND WK FORCING. TOMORROW A COLD FRONT WILL MOVE ACROSS THE AREA IN THE AFTN. NAM INDICATING MODERATE INSTABILITY IN PLACE BY THAT TIME DESPITE MORE MID LEVEL CLOUDINESS THAN TODAY. GIVEN THE COMBINATION OF EXPECTED FORCING AND INSTABILITY, PUT A SHORT TEMPO TSRA IN TAFS DURING THE AFTN. && .SHORT TERM... TONIGHT AND SUNDAY. 2 AREAS OF CONVECTION BEING MONITORED. MAIN CONCENTRATION HAS BEEN IN SE THIRD OF THE AREA WITH BOUNDARY THAT WAS IN THE SAME GENERAL AREA YESTERDAY AS IT IS TODAY. AS EXPECTED...STORMS HAVE BEEN PULSE IN VARIETY. ONE STORM IN NW OHIO MANAGED TO HOLD A CORE AND DID PRODUCE PENNY SIZE HAIL BUT OTHERWISE JUST HEAVY RAIN. WAS TEMPTED TO GO PRE FIRST PERIOD BUT WITH POSSIBILITY OF SOME EVE CONVECTION REDEVELOPING ALONG THE SE BOUNDARY AS WELL AS ANY OUTFLOWS THAT REMAIN...WILL JUST TONE DOWN TO 50 PERCENT SCT WORDING IN THE EVE. LARGE AREA OF SUBSIDENCE BEHIND THE WESTERN INDIANA AREA MAY STOP ANY DEVELOPMENT INTO THE OVERNIGHT HOURS. HOWEVER COLD FRONT AND INCREASING DYNAMICS WILL BE DRAWING CLOSER. ORIGINALLY HAD SCT POPS OVERNIGHT SO HAVE DROPPED POPS TO 40 PERCENT AND WENT CHC WORDING. ON SUNDAY...COLD FRONT WILL BE CROSSING THE AREA ON SUNDAY. NAM SHOWS SFC LOW DEVELOPING OVER SE MI BY 00Z MON. HAVE LEFT POPS ALONE FOR SUNDAY IN THE LIKELY CATEGORY FOR NOW ALL BUT SW AREAS. SOME CONCERN COULD BE ENTIRE AREA AS BASED ON SAT/RADAR TRENDS BACK TOWARDS THE CENTER OF THE LOW. FOR NOW WOULD RATHER HOLD WITH PERSISTENCE FOR NOW. CONVERGENCE ON THE FRONT WILL BE DECREASING BUT OVERALL DYNAMICS ASSOCIATED WITH INTERACTION OF TROUGH HERE AND REMNANTS OF TS BARRY TO THE EAST MAYBE GETTING THINGS MORE ORGANIZED PRECIP WISE. TEMPS WITH CLOUD COVER SHOULD BE SEVERAL DEGREES COOLER THAN PAST FEW DAYS. HOWEVER IF SUBSIDENCE KEEP AREA CLEAR OVERNIGHT AND WE START WITH SUNSHINE IN THE AM...COULD SEE WARMER TEMPS THAN CURRENTLY FORECAST PLUS AN INCREASED RISK FOR STRONGER STORMS. && .LONG TERM... ...SUNDAY NIGHT THROUGH SATURDAY... THE UPPER LOW CURRENTLY OVER THE NORTHERN PLAINS IS FORECAST TO OPEN AND LIFT NORTHEAST OUT OF THE AREA THROUGH TUESDAY. ADDED A CHANCE OF LINGERING SHOWERS TO THE FORECAST TUESDAY AS MOISTURE SHOULD WRAP AROUND THIS SYSTEM AND STILL ENOUGH DYNAMICS TO CAUSE GENTLE FORCING. AFTER THIS LOW PRESSURE SYSTEM EXITS THE AREA...THE WEATHER PATTERN ALLOWS FOR A RIDGE OF HIGH PRESSURE TO BUILD OVER THE AREA...THUS DRY TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. THEN NEXT LOW PRESSURE AND FRONTAL SYSTEM DEVELOPS OVER THE PLAINS AND SCOOTS EASTWARD. THUS...THE CHANCE FOR SHOWERS AND THUNDERSTORMS RETURNS TO THE FORECAST THURSDAY AND FRIDAY. HAVE A SMALL CHANCE OF THUNDERSTORMS ON SATURDAY OVER THE SOUTH WHERE A WORM FRONT STRETCHING FROM WEST TO EAST IS FORECAST TO LIFT NORTHWARD TOWARDS THE AREA. TEMPS A BIT COOLER THAN THE LAST SEVERAL DAYS IN THE WAKE OF THE LOW PRESSURE SYSTEM MONDAY NIGHT THROUGH WEDNESDAY. HIGHS IN THE 70S AND LOWS IN THE 50S WILL BE THE RULE. THEN RETURN FLOW (FROM THE SOUTHWEST) OVERNIGHT WEDNESDAY NIGHT WILL CAUSE A RETURN TO HOT AND HUMID WEATHER AFTER THURSDAY WITH HIGHS IN THE 80 TO 90 RANGE AND LOWS IN THE 60S. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...FISHER LONG TERM....EDDY AVIATION...JT
Hazardous weather outlook, Jun 2, 5:06 AM EDT, 15 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 506 AM EDT SAT JUN 2 2007 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-030915- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 506 AM EDT SAT JUN 2 2007 /406 AM CDT SAT JUN 2 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY ACROSS MOST OF THE AREA TODAY AND TONIGHT. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...HOWEVER... ISOLATED SEVERE STORMS ARE POSSIBLE. WIND GUSTS OF 60 MPH AND HAIL UP TO THREE QUARTERS OF AN INCH ARE THE PRIMARY HAZARDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS SUNDAY AND SUNDAY NIGHT...THEN AGAIN TUESDAY...THURSDAY AND FRIDAY. IT IS TOO EARLY TO DETERMINE IF THESE STORMS WILL BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-061-030915- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- MICHIGAN CITY IN TO ST JOSEPH MI OUT TO MID LAKE- 506 AM EDT SAT JUN 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY TODAY AND TONIGHT. SOME STORMS MAY PRODUCE WIND GUSTS IN EXCESS OF 35 KNOTS AND HAIL UP TO THREE QUARTERS OF AN INCH. WINDS AND WAVES WILL BE HIGHER NEAR THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS SUNDAY AND SUNDAY NIGHT...THEN AGAIN TUESDAY...THURSDAY AND FRIDAY. IT IS TOO EARLY TO DETERMINE IF THESE STORMS WILL BECOME SEVERE. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP
In the hours before
Local storm report, Jun 2, 2:44 PM EDT, 5 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
244 PM EDT SAT JUN 02 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0228 PM TSTM WND DMG FORT SHAWNEE 40.68N 84.13W
06/02/2007 ALLEN OH LAW ENFORCEMENT
TREE DOWN ON HUME ROAD
&&
TCCLocal storm report, Jun 2, 3:51 PM EDT, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
351 PM EDT SAT JUN 02 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0349 PM MARINE TSTM WIND MICHIGAN CITY 41.71N 86.88W
06/02/2007 M52 MPH LA PORTE IN C-MAN STATION
&&
JTLocal storm report, Jun 2, 6:53 PM EDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
653 PM EDT SAT JUN 02 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0648 PM HAIL 1.5 S HICKSVILLE 41.27N 84.77W
06/02/2007 M0.70 INCH DEFIANCE OH TRAINED SPOTTER
&&
ELBThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 5:28 PM EDT | Flash Flood Warning | IWX | Hillsdale | 3 hr |
| Jun 3, 5:28 PM EDT | Flash Flood Warning | IWX | Hillsdale | 3 hr |
Nearby
Severe Thunderstorm Warnings in Michigan, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.